Texas, 2006

Hail in Texas, April 24, 2006

April 24, 2006 · NWS HGX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 24, 8:25 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 24, 8:25 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
925 PM CDT MON APR 24 2006

.DISCUSSION...
CF IS MOVING SE THROUGH SOUTH-CENTRAL OKLA AND THRU THE TX
PANHANDLE THIS EVE. IT IS EXPECTED TO APPROACH NW AREAS OF SE TX
EARLY TOMORROW AFT. A LINE OF TSTMS HAS FORMED ALONG THE
BOUNDARY IN OKLA. THESE TSTMS WILL MOVE E-SE TONIGHT AND WILL MOST
LIKELY STAY NORTH OF SE TX TONIGHT. HOWEVER...THERE IS A SLIGHT
CHC THAT SOME ACTIVITY COULD MAKE IT INTO NORTHERN PORTIONS OF THE
AREA LATE TONIGHT/EARLY TOMORROW. WILL THEREFORE ADD A SLIGHT CHC
POP TO THE NORTHERN ZONES WITH THE UPDATE. WILL ALSO UP POPS A
LITTLE TOMORROW MORNING...MAINLY FOR THE NORTHERN ZONES. AM CONCERNED
THAT DUE TO BOUNDARIES GENERATED TONIGHT...ACTIVITY COULD START A
LITTLE EARLIER TOMORROW THAN PREVIOUSLY THOUGHT AS CONVECTION COULD
INITIATE ON A MESOSCALE BOUNDARY WELL AHEAD OF THE FRONT. THE 00Z
NAM IS ADVERTISING THIS POSSIBILITY. CLOUD COVER WILL INCREASE
OVERNIGHT ACROSS THE AREA WITH LOW CLOUDS FORMING AREAWIDE AND HIGH
CLOUD COVER INCREASING FROM THE SW. ONLY OTHER CHGS TO THE ZONE
FORECAST/GRIDS ARE SOME TWEAKS TO THE CLOUD COVER AND COASTAL WINDS.
33
&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      70  80  56  70  54 /  20  60  60  30   0
HOUSTON (IAH)              71  86  61  70  57 /  10  40  60  60  10
GALVESTON (GLS)            74  82  67  71  65 /  10  20  50  60  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Apr 24, 4:41 AM CST, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
541 AM CDT MON APR 24 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-242315-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
541 AM CDT MON APR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A COLD FRONT WILL APPROACH SOUTHEAST TUESDAY AFTERNOON. AN UPPER
LEVEL DISTURBANCE WILL APPROACH SOUTHEAST TEXAS COINCIDENT WITH
THE FRONTAL PASSAGE. THIS WILL YIELD A ROUND OF THUNDERSTORMS LATE
TUESDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG.
THE PRIMARY SEVERE WEATHER HAZARD WILL BE LARGE HAIL AND STRONG
DAMAGING WINDS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Houston radar (KHGX), 77 km away, was scanning. The volume nearest the first event began at 05:27 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Chambers

When
April 24, 11:30 PM CST to 11:34 PM CST
Where
Chambers County, Winnie
Measured
1.75 in hail
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
29.817, -94.383

Golfball-size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502222.